MAUDE Adverse Event Report: SYNTHES ELMIRA 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE
Catalog Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is not expected to be returned for manufacturer review/investigation.(b)(4): it was reported that the patient experienced pain, and x-rays revealed a broken plate.This event required additional surgical intervention to remove the plate and conversion to a cast.Device history records review was conducted.The report indicates that: dhr review for: product manufacture date: 05-sep-2014.Product manufacture location: synthes (b)(4).A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 2.4mm lcp straight wrist plate (part number sd242.003, lot number 7781820) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported patient was implanted with a 2.4mm locking compression plate (lcp) straight wrist plate, five (5) 2.4mm locking screws, and four (4) 2.4mm cortex screws to repair a fracture of the left distal radius on (b)(6) 2016.This plate, known as a ¿bridge¿ plate, is typically removed after three (3) months.During routine examination on december 7, 2016, x-rays revealed patient was not completely healed but all hardware was intact.Patient later complained of pain and additional x-rays taken on (b)(6) 2016 revealed the plate had broken directly in the center of the plate.Patient was returned to surgery on (b)(6) 2016 where surgeon removed all hardware.All nine (9) screws were reported to be intact at the time of explant.Patient was not revised to additional hardware; surgeon will instead apply a cast.Surgeon reports patient is non-compliant and a smoker, contributing to the delay in healing.All hardware was removed easily and surgery was completed successfully with no delay and no harm to patient.Concomitant medical products reported: 2.4mm locking screw (part number unknown, lot number unknown, quantity 5), 2.4mm cortex screw (part number unknown, lot number unknown, quantity 4).This report is 1 of 1 for (b)(4).

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6227170
Report Number3003506883-2017-10002
Device Sequence Number16158373
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638(10)7781820
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD242.003
Device Lot Number7781820
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2016
Initial Report FDA Received Date01/05/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4MM CORTEX SCREW PART & LOT # UNK QTY 4; 2.4MM LOCKING SCREW PART & LOT # UNK QTY 5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight77